Posted by fluffy on July 8, 2004, at 11:06:34
In reply to Re: Back on lithium and grateful for it!, posted by katia on July 8, 2004, at 3:14:45
Hey again Katia--
Glad to hear that other things are working out for you (life stuff). Things are holding together for me here. I'm still working at the museum bookstore and I will start teaching art appreciation again in the Fall. Hopefully I can get away with teaching two more classes and pay my credit card off. I've been through another moody boyfriend since we last talked. We lasted for about 4 months, and our romantic relationship just ended. We're friends now.
You could give Risperdal a try if you feel like Seroquel is too sedating. I've heard Seroquel is a good drug. It seems to be proving itself to be as good as zyprexa in clinical trials for depression and bipolar II now. Risperdal was also studied on bipolar II patients and was proven to be effective on depression. It's been the most dramatic in terms of effectiveness for me. It's helped me to understand where my defect seems to lie..I think I have a faulty dopamine receptor. Most of the atypical antispychotics are dopamine antagonists, which means that they block excess dopamine. I'm curious about abilify because of its partial dopamine antagonism and agonism. In short, it supposedly moderates dopamine, rather than blocking it--it coaxes dopamine out when there's not enough, and squelches it when there's too much.
I'm trying to work on my art, but lately I haven't FELT it, you know? It's subtle, but I feel like the creative part of my head is being squelched by my current cocktail. I haven't felt inspired by music, food or even sex since I've been on Risperdal. (just icky blah. my excess obsessive thoughts are gone--but almost ALL of my thoughts are GONE!) So I'm not sure if I have to make some kind of nasty trade off. All I can do is tell my doctor what's happening and hope that something can give me a spark back.
All in all, I'm stable, though. And that's saying a lot compared to how I've felt in the past 2 years--zipping up and down--tearful and agitated.
Are you still waiting tables? Keep in touch and take lots of care--